Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
140 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Had surgery to remove brain hematoma. On pace maker and taking sintrom. Loss of appetite. Any medication for this?

My father, 83 years old had an accident resulting in a brain hematoma . He had surgery in order to take out the hematoma. Also he has a pacemaker and is now starting to take his usual coangulant pills ( Sintrom 100mg).He is slowly recovering (we take short walks twice a day) and I try to keep a conversation with him so that he can slowly get back to normal, but he has a loss of appetite . He is taking a complex of vitamin B . How can he increase his appetite?
Mon, 4 Nov 2013
Report Abuse
Neurologist 's  Response
Hi,
Thank you for posting your query.

The loss of appetite in your father is likely to be related to several factors. Medications could be one of them, but then, he needs to take them anyway.

More important could be related to lack of physical activity and exercise. So, I would encourage you to make him exercise/walk on own, or if needed, with the help of a physiotherapist.

In addition, he can be given small meals more number of times, than giving two-three large meals.

I hope it helps.

Please get back if you require any further information.

Best wishes,
Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad,
For DIRECT QUERY to me: http://bit.ly/Dr-Sudhir-kumar
My blog: http://bestneurodoctor.blogspot.com/
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Neuro trauma


Had surgery to remove brain hematoma. On pace maker and taking sintrom. Loss of appetite. Any medication for this?

Hi, Thank you for posting your query. The loss of appetite in your father is likely to be related to several factors. Medications could be one of them, but then, he needs to take them anyway. More important could be related to lack of physical activity and exercise. So, I would encourage you to make him exercise/walk on own, or if needed, with the help of a physiotherapist. In addition, he can be given small meals more number of times, than giving two-three large meals. I hope it helps. Please get back if you require any further information. Best wishes, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) Senior Consultant Neurologist Apollo Hospitals, Hyderabad, For DIRECT QUERY to me: http://bit.ly/Dr-Sudhir-kumar My blog: http://bestneurodoctor.blogspot.com/